MAUDE Adverse Event Report: SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD. SOMATOM EMOTION 16; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD. SOMATOM EMOTION 16; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10165977
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 08/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information, siemens concluded an investigation of the reported event.No issues were identified with the phs; all phs gaps are within specification.This ct system is operating according to specifications.This phs1a was designed based on iec 60601-1 and the phs gap fulfills the specification.Prior to delivery, this phs passed the final inspection, and warning label of hand injuries was attached.The operator manual, hc-c2-025.621.08, clearly indicates the following safety information and instruction: - immobilize the arms of the patient with the straps supplied to rule out collisions and injury to the hands under the tabletop.With obese patients, make sure that no collision occurs.(page 17&18 ).- observe the patient to avoid unintentional patient movement.(page 25).Several warning labels also attached on the phs.Based on the statement above, the system works as specified and it is not a product quality related issue.The patient was not correctly fixated on the phs, and the operator didn¿t observe the patient well during the table movement to avoid injury to the patient, it is customer¿s mis-operation.
 
Event or Problem Description
Siemens became aware of an incident that occurred while operating the somatom emotion ct-scanner.A mobility impaired patient (cerebral hemorrhage) injured her wrist during a ct scan.The operator did not use the retraining straps on the patient as stated in the instructions for use.The patient¿s hand dropped down when the phs (patient handling system) moved out from the gantry, resulting in her wrist bone to break.The patient was treated with a bandage and fixation at the medical facility.Current status of the patient is not known.Siemens requested additional information, however, the customer could not provide more specific information.

Brand Name
SOMATOM EMOTION 16
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD.
278 zhou zhu rd.
shanghai 20131 8
CH  201318
Manufacturer (Section G)
SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD.
278 zhou zhu rd.
shanghai 20131 8
CH   201318
Manufacturer Contact
anastasia sokolova
40 liberty blvd.
malvern, PA 19355
4843234197
MDR Report Key22975895
Report Number3003202425-2025-00004
Device Sequence Number9370785
Product Code JAK
UDI-Device Identifier04056869010304
UDI-Public(01)04056869010304
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050297
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10165977
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Initial Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown